Alert archive / Louisiana / Wind Advisories in 2025
Wind Advisory 2, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Jan 9, 2025, 5:19 PM CST for Hancock County, Harrison County, Jackson County, Mississippi; 7 parishes in Louisiana. It took effect at Jan 10, 2025, 6:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2025, 5:19 PM CST (23:19 UTC)
- In effect from
- Jan 10, 2025, 6:00 AM CST
- Expired
- Jan 10, 2025, 1:39 PM CST
- In force
- 8 hr
- Issued by
- NWS New Orleans, LA
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Hancock County, MS, Harrison County, MS, Jackson County, MS
The radar
The Hammond radar (KHDC), 73 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
117 WWUS74 KLIX 092319 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 519 PM CST Thu Jan 9 2025 LAZ058>060-064>070-076>078-080-082-087>090-MSZ086>088-101200- /O.NEW.KLIX.WI.Y.0002.250110T1200Z-250111T0000Z/ St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Southeast St. Tammany-Western Orleans-Eastern Orleans-Southwestern St. Tammany-Lower Tangipahoa-Upper Jefferson-Lower Jefferson-Upper Plaquemines-Central Plaquemines-Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Delacroix, Raceland, Houma, Belle Chasse, Mandeville, Kiln, Waveland, Slidell, New Orleans, Pass Christian, Chauvin, Kenner, Bayou Cane, Yscloskey, Westwego, Gautier, Myrtle Grove, Gulfport, Pointe A La Hache, Buras, Thibodaux, Violet, Moss Point, Boothville, Larose, Alliance, Akers, Harahan, Laplace, Meraux, Grand Isle, Bay St. Louis, Madisonville, Chalmette, Diamondhead, Destrehan, Biloxi, Pearlington, Cut Off, Shell Beach, Reserve, Braithwaite, East New Orleans, Montegut, Cocodrie, Metairie, Galliano, Gretna, St. Martin, Port Sulphur, Lafitte, Marrero, Empire, Norco, Jean Lafitte, Golden Meadow, Leeville, Venice, Barataria, Ocean Springs, Ponchatoula, Pascagoula, Long Beach, and Dulac 519 PM CST Thu Jan 9 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 6 AM to 6 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MEFFER
2 follow-up statements
355 WWUS74 KLIX 100813 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 213 AM CST Fri Jan 10 2025 LAZ058>060-064>070-076>078-080-082-087>090-MSZ086>088-110000- /O.CON.KLIX.WI.Y.0002.250110T1200Z-250111T0000Z/ St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Southeast St. Tammany-Western Orleans-Eastern Orleans-Southwestern St. Tammany-Lower Tangipahoa-Upper Jefferson-Lower Jefferson-Upper Plaquemines-Central Plaquemines-Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Pearlington, Empire, Slidell, Waveland, Buras, Pascagoula, Biloxi, Pass Christian, Braithwaite, Gautier, Yscloskey, Myrtle Grove, Montegut, Long Beach, Port Sulphur, Delacroix, Cocodrie, Moss Point, Houma, Metairie, Barataria, Golden Meadow, Bay St. Louis, Mandeville, St. Martin, Galliano, Reserve, Harahan, Leeville, Gretna, Alliance, Jean Lafitte, Westwego, Kiln, Akers, Chalmette, Violet, Pointe A La Hache, Venice, Destrehan, Ocean Springs, East New Orleans, Diamondhead, Kenner, Marrero, Madisonville, Chauvin, Laplace, Norco, Lafitte, New Orleans, Thibodaux, Dulac, Boothville, Gulfport, Bayou Cane, Shell Beach, Larose, Grand Isle, Ponchatoula, Belle Chasse, Meraux, Raceland, and Cut Off 213 AM CST Fri Jan 10 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Frye
626 WWUS74 KLIX 101939 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 139 PM CST Fri Jan 10 2025 LAZ058>060-064>070-076>078-080-082-087>090-MSZ086>088-102045- /O.CAN.KLIX.WI.Y.0002.000000T0000Z-250111T0000Z/ St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Southeast St. Tammany-Western Orleans-Eastern Orleans-Southwestern St. Tammany-Lower Tangipahoa-Upper Jefferson-Lower Jefferson-Upper Plaquemines-Central Plaquemines-Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Westwego, Destrehan, Moss Point, Kenner, Gautier, Diamondhead, Bay St. Louis, Waveland, Dulac, Pointe A La Hache, Yscloskey, Alliance, Pascagoula, East New Orleans, Boothville, Montegut, Kiln, Bayou Cane, Reserve, Houma, Galliano, Lafitte, Delacroix, Long Beach, Gulfport, Braithwaite, St. Martin, Grand Isle, Chalmette, Akers, Chauvin, Jean Lafitte, Violet, Buras, Port Sulphur, Shell Beach, Norco, Cut Off, Marrero, Laplace, Empire, New Orleans, Barataria, Belle Chasse, Meraux, Myrtle Grove, Metairie, Larose, Slidell, Venice, Mandeville, Gretna, Biloxi, Thibodaux, Madisonville, Raceland, Harahan, Pearlington, Cocodrie, Ponchatoula, Ocean Springs, Pass Christian, Leeville, and Golden Meadow 139 PM CST Fri Jan 10 2025 ...WIND ADVISORY IS CANCELLED... Winds are no longer forecast to be 20 to 30 mph with gusts up to 45 mph. Some breezy winds could still continue through the afternoon hours. $$ BL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 3:43 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 9, 3:43 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
343 PM CST Thu Jan 9 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Friday night)
Issued at 251 PM CST Thu Jan 9 2025
Surface low pressure developing over the western Gulf is forecast
to deepen as it moves east-northeastward toward the central Gulf
Coast. This will result in gusty conditions across the local area
as winds respond to the tightening gradient. The strongest winds
will generally be late tonight through midday tomorrow. Knowing
that the models tend to underforecast winds and especially wind
gusts associated with these deepening lows, have gone a little
above the NBM across roughly the southern half of the forecast
area.
The resulting forecast supports the issuance of a wind advisory
for areas generally along and south of a line from Morgan City to
Hammond to Pascagoula where the forecast calls for sustained winds
in the 20 to 25 mph range with wind gusts of 35 to 40 mph. Short
range ensembles suggest at least a low end chance that the wind
advisory may need to be extended northward by one more zone, but
the probability (10-20%) is low enough that it didn't seem
warranted at this time.
In addition to the windy/gusty conditions, the other threat this
system will bring to the area is potential for locally heavy
rain. The overall forecast and forecast reasoning haven't changed
much. Looking at the latest short range ensemble guidance the
area of greatest threat continues to be roughly along and north of
the I-10/12 corridor where the storm total forecast is 1-2 inches
and ensemble guidance indicates potential for 3+ inches.
While totals in this range usually wouldn't be much cause for
concern, any storms with higher rainfall rates will quickly result
in runoff given the dormant vegetation and harder ground as a
result of recent cold weather. While widespread flooding is not a
concern, the extra runoff could lead to street flooding and/or
localized ponding of water in low lying and poor drainage areas.
WPC continues to highlight most of the area in a marginal risk
area, which still seems warranted given the isolated threat.
Rain should be exiting the area by late afternoon, though clouds
will stick around overnight. Cold air advection will dominate the
cooling processes tomorrow night, and lows will drop into the 30s
area-wide. Any freezing temperatures should be limited to
southwestern Mississippi and adjacent Louisiana parishes, though
wind chills will hit the freezing mark across nearly the entire
forecast area late tomorrow night/Saturday morning.
&&
.LONG TERM...
(Saturday through Wednesday night)
Issued at 251 PM CST Thu Jan 9 2025
Going into the weekend, Saturday will be quite chilly. With
continued cold air advection and clouds not forecast to break up
until midday or later, afternoon temperatures will struggle to
reach 50 degrees most places. As high pressure settles over the
area Saturday night, light to calm winds, low dewpoints and clear
skies will allow for efficient radiative cooling. Overnight
temperatures will drop into the upper 20s and lower 30s for areas
along/north of the I-10/12 corridor and in the mid to upper 30s
for most places south of the interstate.
Another storm system is forecast to pass through the northern Gulf
Sunday night, with isolated to scattered showers spreading across
the local area beginning as early as Sunday morning. The best
rain chances will be across coastal areas, and the current
forecast POPs may prove too high if the track of the low trends
farther south as indicated in some of the model solutions.
Once this low passes by, expect dry high pressure to build in
again, with below normal temperatures persisting through at least
Thursday.
&&
.AVIATION...
(18Z TAFS)
Issued at 251 PM CST Thu Jan 9 2025
A deepening low will bring impacts to all terminals over the next
24-36 hours. Thus far most of the precipitation has been
evaporating before reaching the surface, but conditions will begin
deteriorating this evening as cigs lower and light showers spread
across the area. Moderate to heavy showers will spread eastward
across the area after 06z resulting in both cig and vsby
restrictions with most terminals experiencing at least period if
IFR conditions by daybreak. Additionally, winds will begin
strengthening after 3z at most terminals with llws affecting most
terminals at different times between 06z and 15z. While rain will
move out of the area after 18z, low cigs will
&&
.MARINE...
Issued at 251 PM CST Thu Jan 9 2025
Deepening low pressure will result in hazardous conditions across
the coastal waters through at least the next 36 hours. Have tried
to segment the headlines to give better timing for the more
hazardous conditions, which will spread from west to east across
the coastal waters this evening through tomorrow morning. The Gale
Watch has been upgraded to a Gale Warning for all waters except
Lakes Pontchartrain and Maurepas where a small craft advisory has
been issued. Winds and seas will begin to gradually ease late
tomorrow, but a advisory conditions will persist through at least
tomorrow night before high pressure settles in resulting in
benign conditions for the second half of the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 37 46 31 47 / 90 100 0 0
BTR 43 55 35 52 / 100 100 0 0
ASD 43 60 35 50 / 70 100 0 0
MSY 48 66 38 49 / 80 100 0 0
GPT 43 63 35 49 / 50 100 0 0
PQL 41 64 35 52 / 30 100 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 6 AM to 6 PM CST Friday for LAZ058>060-
064>070-076>078-080-082-087>090.
GM...Small Craft Advisory from 6 PM this evening to 6 AM CST Saturday
for GMZ530.
Small Craft Advisory from 6 PM this evening to 6 AM CST Friday
for GMZ532-534-536-538.
Small Craft Advisory from noon Friday to 6 AM CST Saturday for
GMZ532-534-536-538.
Gale Warning from 6 AM to noon CST Friday for GMZ532-534-536-538.
Small Craft Advisory until 6 PM CST this evening for GMZ550-552-
570-572.
Small Craft Advisory from 3 PM Friday to 6 AM CST Saturday for
GMZ550-552-570-572.
Gale Warning from 6 PM this evening to 3 PM CST Friday for
GMZ550-552-570-572.
Small Craft Advisory from 6 PM this evening to 3 AM CST Friday
for GMZ555-557-575-577.
Small Craft Advisory from 6 PM Friday to 6 AM CST Saturday for
GMZ555-557-575-577.
Gale Warning from 3 AM to 6 PM CST Friday for GMZ555-557-575-577.
MS...Wind Advisory from 6 AM to 6 PM CST Friday for MSZ086>088.
GM... Small Craft Advisory from 6 PM this evening to 6 AM CST Friday
for GMZ534-536-538.
Small Craft Advisory from noon Friday to 6 AM CST Saturday for
GMZ534-536-538.
Gale Warning from 6 AM to noon CST Friday for GMZ534-536-538.
Small Craft Advisory until 6 PM CST this evening for GMZ552-570-
572.
Small Craft Advisory from 3 PM Friday to 6 AM CST Saturday for
GMZ552-570-572.
Gale Warning from 6 PM this evening to 3 PM CST Friday for
GMZ552-570-572.
Small Craft Advisory from 6 PM this evening to 3 AM CST Friday
for GMZ557-575-577.
Small Craft Advisory from 6 PM Friday to 6 AM CST Saturday for
GMZ557-575-577.
Gale Warning from 3 AM to 6 PM CST Friday for GMZ557-575-577.
&&
SHORT TERM...DM
LONG TERM....DM
AVIATION...DM
MARINE...DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:30 AM CST | Small Craft Advisory | LIX | 15 hr | |
| Jan 9, 3:43 PM CST | Gale Warning | LIX | 26 hr | |
| Jan 9, 3:43 PM CST | Small Craft Advisory | LIX | 11 hr | |
| Jan 9, 3:43 PM CST | Small Craft Advisory | LIX | 38 hr |
Nearby
Wind Advisories in Louisiana, 2025Wind Advisories in Mississippi, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.